Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Aug 29, 2021, 7:49 PM EDT for Clinton County, Ohio. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2021, 7:49 PM EDT (23:49 UTC)
- Expired
- Aug 29, 2021, 8:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Wilmington, OH
- Hail
- 0.75 in
- Wind
- 45
County Clinton County, OH
The radar
The Cincinnati radar (KILN), 10 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1111 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
296
WWUS81 KILN 292349
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
749 PM EDT Sun Aug 29 2021
OHZ071-072-300015-
Warren OH-Clinton OH-
749 PM EDT Sun Aug 29 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL WARREN
AND NORTHWESTERN CLINTON COUNTIES THROUGH 815 PM EDT...
At 748 PM EDT, a strong thunderstorm was located 7 miles west of
Wilmington, moving east at 25 mph.
HAZARD...Wind gusts up to 45 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Wilmington, Clarksville, State Route 350 at US Route 22, Lumberton,
New Antioch, Ogden, Oakland, Kingman, Burtonville, Interstate 71 at
US Route 68 and Cowan Lake State Park.
This includes I-71 in Ohio between mile markers 38 and 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3944 8408 3956 8387 3956 8381 3939 8369
3934 8403
TIME...MOT...LOC 2348Z 247DEG 20KT 3943 8397
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...45 MPH
$$
CampbellWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 29, 4:00 PM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Aug 29, 4:00 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 400 PM EDT Sun Aug 29 2021 .SYNOPSIS... A frontal boundary will push south into the Ohio Valley through the day on Monday, bringing widespread showers and thunderstorms to the region, with an initial period of heavy rain possible Monday night. The weakening remnants of Ida will track approach the area Tuesday into Tuesday night, resulting in yet another increased threat of moderate to heavy rainfall across parts of the Ohio Valley. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Widespread showers with embedded thunderstorms as associated with the mid level feature will pull east through the evening, with storms diminishing across the southern forecast area. A cold front will approach from the lower Great Lakes through the evening, but activity will become widely scattered to scattered after about 00-02z with loss of daytime heating. Kept at least a chance of overnight storms with the proximity of the frontal boundary. With overnight clouds and increasing low level winds, not expecting much of the way of valley fog. Overnight lows 70 to lower 70s. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... With still some uncertainty on the positioning of the cold front over the forecast area through the day on Monday, expecting scattered showers with isolated storms through especially the northern and central forecast area to start the day, with coverage increasing with diurnal heating through the day, and slow southerly push of the front and associated convection. Main focus of precipitation will continue to be along and south of the I-70 corridor. With PW values increasing to above 1.8 area-wide and then over 2" through a corridor within 50 miles either side of the Ohio River, a pre-Ida heavy rain threat materializes by late afternoon into the evening/early overnight. Mean flow does become parallel to the frontal boundary, which could allow for a prolonged period of potential training of storms. Then as Ida approaches, several CAMs project the placement of a Predecessor Rainfall Event across the southern forecast area. Uncertainty of location of both of these features is pretty high, but flood watch will likely need to be issued by next forecast period to accommodate these focused rain features in combination with the rainfall more specifically from Ida early Tuesday. With plenty of clouds Monday afternoon through Monday night, highs in the mid 80s and upper 60s for lows. && .LONG TERM /TUESDAY THROUGH SUNDAY/... On Tuesday morning, Ida will be centered somewhere near the MS/AL/TN tri-point, as its motion begins to shift to a northeasterly direction. Ida will be enveloped in an eastward-moving mid-level trough, with upstream ridging building west-to-east behind it. At the surface, a stalled-out frontal boundary over the Ohio Valley will remain in place ahead of Ida, before northerly flow brings it south through the region later on Wednesday into Thursday. As discussed earlier, the ILN forecast area will already have been through some chances of heavy rainfall before Ida even arrives into the region. With this part of the forecast discussion, beginning Tuesday, the attention will focus on Ida and its impacts to the area. First, there are some signs that additional convective activation could occur along the frontal boundary by early Tuesday afternoon, even before the main rain swath associated with Ida arrives. Regarding the main swath of precipitation, there remains a somewhat-reasonable degree of forecast confidence in the general scenario, but there is still spread across models and ensemble members regarding the exact timing and track of the low center. The low (Ida) will likely track WSW-to-ENE through Tennessee and Kentucky, but with the swath of heavy rain ahead of it likely displaced somewhat to the north, where low and upper level forcing will be most aligned. Looking through the ensembles, there remains high confidence in a swath of heavy rainfall (over three inches) somewhere through the region. The 12Z GFS ensemble mean has shown little change in placement or magnitude compared to the 06Z ensemble, again suggesting the heaviest swath of rain will be near or just south of the southeastern ILN border region. Confidence in this forecast is still not particularly high regarding exactly where and exactly how much rain will fall. Based on all of this, the previous forecast is not being changed considerably, and the current HWO thinking (with the greatest threat for 2+ inches across northeast Kentucky and south-central Ohio) warrants no changes as of now. Once Ida has passed, late Wednesday into Thursday, there is good model agreement in drier and cooler conditions for most of the rest of the extended forecast period. Ida will end up embedded in a trough, with generally unfavorable conditions for precipitation on the back side of the trough, and ridging (with surface high pressure) likely to build into the Ohio Valley in the following days. This will also provide for a gradual warming trend following the Ida rainfall, with values getting back into the lower to mid 80s by the weekend. There are some model indications (00Z ECMWF primarily) of precipitation chances on Saturday and Sunday, but confidence is very low, so PoPs will be kept to 20 percent. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... Scattered convection across the region, but sparse enough to warrant VCTS at TAF sites across the south. Where showers and the occasional thunderstorm hit, brief MVFR conditions expected. While a more focused threat for shra/tsra occurs along/ahead of a frontal boundary sinking toward the region from the Great Lakes, the boundary will approach coincident with a loss of diurnal support. A more focused chance for showers and thunderstorms after 12z Monday near the frontal boundary with daytime destabilization, so most locations generally VCSH progressing to predominant SHRA after about 16z, with some VCTS. OUTLOOK...Thunderstorms are possible Monday evening into the overnight. MVFR to IFR ceiling and visibilities possible Tuesday night into Wednesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JDR/JGL NEAR TERM...JDR SHORT TERM...JDR LONG TERM...Hatzos AVIATION...JDR
Hazardous weather outlook, Aug 29, 7:17 PM EDT, 32 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 717 PM EDT Sun Aug 29 2021 INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>062- 070-071-301000- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Hardin-Mercer- Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Butler-Warren- 717 PM EDT Sun Aug 29 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers and thunderstorms Monday into Monday evening will be capable of producing heavy downpours and localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ075-080-KYZ089>100-OHZ063>065-072>074-077>082-088-301000- Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Fayette OH-Pickaway- Fairfield-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland- Adams-Pike-Scioto- 717 PM EDT Sun Aug 29 2021 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers and thunderstorms Monday into Monday evening will be capable of producing heavy downpours and localized flooding. The potential for heavy rainfall and flooding will increase Tuesday and Wednesday as the remnants of Ida move into the Ohio Valley. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 29, 2:52 PM EDT, 4 hours 57 minutes before
Special Weather Statement
National Weather Service Wilmington OH
252 PM EDT Sun Aug 29 2021
KYZ100-OHZ088-291915-
Lewis KY-Scioto OH-
252 PM EDT Sun Aug 29 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN LEWIS
AND SOUTHWESTERN SCIOTO COUNTIES THROUGH 315 PM EDT...
At 251 PM EDT, a strong thunderstorm was located near Letitia, moving
east at 20 mph.
HAZARD...Wind gusts up to 45 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Portsmouth, South Shore, Friendship, West Portsmouth, Saint Paul and
Firebrick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3867 8318 3879 8302 3873 8296 3873 8303
3870 8304 3868 8303 3866 8304 3866 8305
3864 8305 3864 8307 3861 8309 3859 8312
TIME...MOT...LOC 1851Z 250DEG 16KT 3866 8312
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...45 MPH
CampbellSpecial weather statement, Aug 29, 4:24 PM EDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Wilmington OH
424 PM EDT Sun Aug 29 2021
OHZ065-074-292100-
Fairfield OH-Hocking OH-
424 PM EDT Sun Aug 29 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
FAIRFIELD AND CENTRAL HOCKING COUNTIES THROUGH 500 PM EDT...
At 423 PM EDT, a strong thunderstorm was located near Logan, moving
east at 25 mph.
HAZARD...Wind gusts up to 45 mph, pea size hail, frequent
cloud-to-ground lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Lightning can cause serious injury or death.
Visibility will be poor and hydroplaning is possible.
Locations impacted include...
Logan, Hide-A-Way Hills, Murray City, Sugar Grove, Enterprise,
Gibisonville, Rockbridge, Hideaway Hills, Lake Logan State Park,
Oreville and Carbon Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3951 8216 3947 8258 3962 8267 3971 8237
3960 8238 3959 8226 3956 8226 3956 8216
TIME...MOT...LOC 2023Z 251DEG 22KT 3956 8253
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
CampbellSpecial weather statement, Aug 29, 7:02 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Wilmington OH
702 PM EDT Sun Aug 29 2021
OHZ026-292330-
Hardin OH-
702 PM EDT Sun Aug 29 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN HARDIN
COUNTY THROUGH 730 PM EDT...
At 701 PM EDT, a strong thunderstorm was located over Fort Shawnee,
moving east at 25 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ada, Alger, Mcguffey and Huntersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4064 8370 4065 8388 4082 8388 4082 8375
TIME...MOT...LOC 2301Z 259DEG 20KT 4069 8409
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
CampbellSpecial weather statement, Aug 29, 7:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
749 PM EDT Sun Aug 29 2021
OHZ071-072-300015-
Warren OH-Clinton OH-
749 PM EDT Sun Aug 29 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL WARREN
AND NORTHWESTERN CLINTON COUNTIES THROUGH 815 PM EDT...
At 748 PM EDT, a strong thunderstorm was located 7 miles west of
Wilmington, moving east at 25 mph.
HAZARD...Wind gusts up to 45 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Wilmington, Clarksville, State Route 350 at US Route 22, Lumberton,
New Antioch, Ogden, Oakland, Kingman, Burtonville, Interstate 71 at
US Route 68 and Cowan Lake State Park.
This includes I-71 in Ohio between mile markers 38 and 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3944 8408 3956 8387 3956 8381 3939 8369
3934 8403
TIME...MOT...LOC 2348Z 247DEG 20KT 3943 8397
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...45 MPH
CampbellThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 2:52 PM EDT | Special Weather Statement | ILN | Scioto | 23 min |
| Aug 29, 4:24 PM EDT | Special Weather Statement | ILN | Hocking | 36 min |
| Aug 29, 7:02 PM EDT | Special Weather Statement | ILN | Hardin | 28 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.